Alert archive / Idaho / Freeze Warnings in 2011

Freeze Warning 4, NWS Pocatello, ID

May 3, 2011

NWS Pocatello, ID issued this freeze warning at May 3, 2011, 2:17 PM MDT. It took effect at May 4, 2011, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2011, 2:17 PM MDT (20:17 UTC)
In effect from
May 4, 2011, 2:00 AM MDT
Expired
May 4, 2011, 8:35 AM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS75 KPIH 032017
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
217 PM MDT TUE MAY 3 2011

IDZ021-041000-
/O.NEW.KPIH.FZ.W.0004.110504T0800Z-110504T1500Z/
/O.CON.KPIH.LW.Y.0005.000000T0000Z-110504T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
217 PM MDT TUE MAY 3 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING.

* WINDS...WEST SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* TIMING...NOW THROUGH 900 PM MDT.

* IMPACT...WINDS WILL CAUSE ROUGH CHOP ON THE AMERICAN FALLS 
  RESERVOIR POSSIBLY SWAMPING SMALLER BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

IDZ017-020-041000-
/O.NEW.KPIH.FZ.W.0004.110504T0800Z-110504T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX
217 PM MDT TUE MAY 3 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT WEDNESDAY. 

* TEMPERATURES: 28 TO 32 DEGREES.

* TIMING: AFTER MIDNIGHT...FROM 2 AM TO 9 AM MDT WEDNESDAY.

* LOCATIONS INCLUDE: IDAHO FALLS...REXBURG...RIGBY...CRATERS OF 
  THE MOON...INL COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY 

* IMPACTS: SUB-FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
207 
WWUS75 KPIH 040928
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
328 AM MDT WED MAY 4 2011

IDZ017-020-021-041500-
/O.CON.KPIH.FZ.W.0004.000000T0000Z-110504T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
328 AM MDT WED MAY 4 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURES...28 TO 32 DEGREES FARENHEIT

* TIMING...NOW THROUGH 900 AM MDT. COLDEST TEMPERATURES BETWEEN
  600 AM AND 700 AM.

* LOCATIONS INCLUDE...POCATELLO...CHUBBUCK...FORT HALL...AMERICAN
  FALLS... DAHO FALLS...REXBURG...RIGBY...CRATERS OF THE
  MOON...INL COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACT...PLANTS THAT ARE SENSITIVE TO TEMPERATURE MAY BE DAMAGED
  IF PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE PCCURRING OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

MESSICK
642 
WWUS75 KPIH 041435
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
835 AM MDT WED MAY 4 2011


IDZ017-020-021-041545-
/O.CAN.KPIH.FZ.W.0004.000000T0000Z-110504T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
835 AM MDT WED MAY 4 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
FREEZE WARNING. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 3, 2:10 PM MDT, 7 minutes earlier.

Area forecast discussion, May 3, 2:10 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT TUE MAY 3 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY. UPPER TROUGH SWEEPING EAST
THROUGH MONTANA THIS AFTERNOON WITH STRONG WEST FLOW THROUGHOUT
SNAKE RIVER PLAIN AND SCATTERED SHOWERS LINGERING ACROSS THE ERN/SRN
MOUNTAINS. LAKE WIND ADVISORY FOR AMERICAN FALLS WILL CONTINUE UNTIL
9 PM THIS EVENING WHEN WINDS ARE EXPECTED TO DIMINISH. DRIER NW FLOW
SHOULD BEGIN TO WORK INTO REGION THIS EVENING/TONIGHT SUPPORTING
FREEZING TEMPERATURES WITHIN THE SNAKE RIVER PLAIN/ERN MAGIC VALLEY
OVERNIGHT. THUS HAVE ISSUED A WARNING FOR THESE AG AREAS. A DECENT
WARMING TREND IS EXPECTED WEDNESDAY AND THURSDAY AS A SHORT-WAVE
RIDGE MIGRATES THROUGH THE REGION. A SECOND...WEAKER SHORT-WAVE
TROUGH WILL PUSH EAST ALONG THE CANADIAN BORDER LATE THURSDAY
AFTERNOON/NIGHT. MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THIS
FEATURE SO LITTLE OR NO THREAT OF PCPN WITH MODEST WINDS.
STATISTICAL MODEL GUIDANCE HAS BEEN TRYING TO DRIVE THE TEMPERATURE
UP AROUND 70 DEGREES BURLEY TO POCATELLO FRIDAY...HARD TO SWALLOW
WITH ZONAL LOOKING FLOW ON BOTH THE GFS AND NAM. THUS HAVE TRENDED
COOLER THAN GUIDANCE FOR NOW. HUSTON

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. EXPECT ISOLATED SHOWERS
IN MOIST WESTERLY FLOW SATURDAY MAINLY OVER HIGHER TERRAIN. MOISTURE
WILL INCREASE SATURDAY NIGHT INTO SUNDAY AHEAD OF AN UPPER LEVEL LOW
DROPPING INTO THE AREA SUNDAY AFTERNOON THROUGH MONDAY MORNING. THE
GFS MODEL SHOWS A SLOW...BROAD UPPER LEVEL LOW THAT WEAKENS OVER OUR
AREA WHILE THE ECMWF MODEL HAS AN FASTER...DEEPER UPPER LEVEL LOW
THAT MOVES THROUGH OUR AREA INTO UTAH AND COLORADO. THIS SYSTEM HAS
THE POTENTIAL TO BRING SIGNIFICANT PRECIPITATION ACROSS OUR AREA.
HAVE RAISED POPS TO LIKELY ACROSS MOST OF THE AREA SUNDAY AFTERNOON
INTO MONDAY MORNING. FOR MAIN STEM RIVER IMPACTS SEE THE HYDRO
SECTION. EXPECT TEMPERATURES NEAR CLIMO ON SATURDAY BECOMING NEAR 10
DEGREES BELOW NORMAL SUNDAY THROUGH THE END OF THE PERIOD. WYATT
&&

.AVIATION...EXPECT VFR CONDITIONS THE NEXT 24 HOURS. ADDITIONALLY...
EXPECT ELEVATED WINDS ACROSS THE SNAKE RIVER PLAIN THIS AFTERNOON
BEHIND A COLD FRONT THAT PASSED THROUGH EARLY THIS MORNING. LOOK FOR
HIGH PRESSURE RIDGING TO BUILD INTO THE AREA TONIGHT INTO TOMORROW.
EXPECT MOSTLY CLEAR SKIES BY MID TO LATE TOMORROW MORNING WITH
LIGHTER WINDS. WYATT
&&

.HYDROLOGY...MONDAYS ECMWF MODEL RUN WAS SHOWING A WARM/WET CLOSED
LOW MOVING INTO THE PAC NW COAST/GREAT BASIN SUNDAY/MONDAY OF NEXT
WEEK. THIS MORNINGS ECMWF RUN HAS MODERATED SOME WHILE THE GFS HAS
BEGUN TO TREND TOWARD THIS WETTER SOLUTION. THE CURRENT FORECAST
HYDROGRAPHS AVAILABLE AT
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PIH (ALL LOWERCASE)
REFLECT A PORTION OF THIS WETTER SCENARIO WITH MAINSTEM RIVER RISES
INTO EARLY NEXT WEEK. COUNTY OFFICIALS AND INDIVIDUALS LIVING NEAR
MAINSTEM WATERWAYS SHOULD BEGIN TO ROUTINELY MONITOR LOCAL HYDRO
PRODUCTS AND THIS FORECAST DISCUSSION FOR FURTHER DEVELOPMENTS AND
POTENTIAL IMPACTS AS THIS POTENTIAL EVENT UNFOLDS. HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING ZONE 21.

FREEZE WARNING LATE TONIGHT/WEDNESDAY MORNING ZONES 17/20/21.
&&

Nearby

Freeze Warnings in Idaho, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.